MAUDE Adverse Event Report: SMITHS MEDICAL CZECH REPUBLIC A. S PORTEX PERCUTANEOUS DILATION TRACHEOSTOMY (PDT) KIT, 8MM; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL CZECH REPUBLIC A. S PORTEX PERCUTANEOUS DILATION TRACHEOSTOMY (PDT) KIT, 8MM; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Catalog Number 100/597/080
Medical Device Problem Codes Deflation Problem (1149); Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H4.Device mfg date: the reported lot# 4362786 could not be found for the reported catalog# 100/597/080 in the icu medical system; therefore, the manufacturing date could not be determined.Investigation summary: no product sample was received; therefore, visual and functional testing could not be performed.The reported issue could not be confirmed.If the product is returned, the manufacturer will reopen this complaint for further investigation.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.
 
Event or Problem Description
It was reported that the balloon cuff on the tracheostomy tube was leaking.Frequent top-up's of air required to maintain seal of cuff.It was realized the balloon cuff had a faulty valve.When the valve was secured with a smart-site there was no further deflation of the balloon.There was patient involvement, and no patient harm/adverse event reported.

Brand Name
PORTEX PERCUTANEOUS DILATION TRACHEOSTOMY (PDT) KIT, 8MM
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL CZECH REPUBLIC A. S
olomoucká 306
hranice 753 0 1
EZ  753 01
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key21037139
Report Number3011237704-2024-00279
Device Sequence Number8594750
Product Code BTO
UDI-Device Identifier15019315060298
UDI-Public(01)15019315060298(17)251201(10)4362786
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2025
Device Catalogue Number100/597/080
Device Lot Number4362786
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2024
Initial Report FDA Received Date12/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown